MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER

AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Catalog Number SGC0101
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The steerable guide catheter was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.The reported patient effect of thrombosis, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.Although a conclusive cause for the reported patient effect of thrombosis and the relationship to the device, if any, cannot be determined, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is filed to report the thrombus, requiring intervention.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4.The transseptal puncture was performed and 8,000u of heparin was administered.The activated clotting time (act) was 266 seconds.An additional 2,000u of heparin was administered.The steerable guiding catheter (sgc) was advanced and then the clip delivery system (cds).While attempting to straddle the devices, a large thrombus was seen on the right atrial wall.An additional 3,000u of heparin was administered.The decision was made to continue to watch the thrombus.The cds was then advanced to the mitral valve, but the thrombus was then noted on the clip.The cds was removed with the thrombus clot and a ct scan was performed, which confirmed that the thrombus was removed from the patient anatomy.No additional thrombus was seen in the patient and the patient remained stable.The procedure was stopped with no clips implanted.The patient may be brought back at a later time for a new mitraclip procedure.No additional information was provided.

Brand Name
MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Common Device Name
STEERABLE GUIDE CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6305920
Report Number2024168-2017-00970
Device Sequence Number317598
Product Code DRA
UDI-Device Identifier08717648195921
UDI-Public(01)08717648195921(17)170131(10)60108U122
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue NumberSGC0101
Device Lot Number60108U122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP SYSTEM, CLIP DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight73